Jump to content

Photo

Can You Build Up A Tolerance To Bp?

benzoyl peroxide

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 Spotthedifference

Spotthedifference

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 551
    Gallery Images: 42
    Likes: 163
About Me
  • Joined: 07-April 12

Achievements

     

Posted 15 November 2012 - 06:26 AM

There's 5% benzoyl peroxide in my acne medication topical. I've never used BP before and my skin is a red, burning, flaky mess right now. I was wondering if this'll get better with time? (Because the difference it's made in my acne has been astounding). Are there any ways to get used to it faster?

#2 Bodie81

Bodie81

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 300
    Likes: 120
About Me
  • Joined: 16-June 09

Posted 15 November 2012 - 08:07 AM

I`ve used various products with BP in over the years and from my experience, it is perfectly normal to suffer from, flakiness, dryness and red skin initially. As with any treatment for acne there is no quick fix but over the course of time, an improvement should be seen.

Don`t know if this is any help but below is a link to a website that details what to expect when commencing treatment using a product with BP in.

http://acne.about.co...e-Treatment.htm

#3 Spotthedifference

Spotthedifference

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 551
    Gallery Images: 42
    Likes: 163
About Me
  • Joined: 07-April 12

Achievements

     

Posted 15 November 2012 - 08:59 AM

Thanks for your input. It's been clearing up my current acne problems wonderfully, although I still tentativley await an IB.

Also thanks a lot for the link, it's really useful. It sounds like I'm in the week 2-3 stage symptoms wise, but it's still only day two for me. My doctor was keen to emphasize that it'd take time to work, and it says on the leaflet that it takes four weeks to start seeing an improvement usually. I was thinking that it was all in my head until I saw a long suffering friend, who asked what I'd been using for my spots, but also if I was sun burnt (such a tactful person haha).

We'll see how it goes. I'm glad to read that it doesn't stay this red and burny forever (if you're not allergic). I was slightly concerned that my skin would always react to it like this. I can deal with some dryness and flaking, but I had image of me walking around in two months time with my 'sunburn'.

Edited by Spotthedifference, 15 November 2012 - 09:00 AM.


#4 Bodie81

Bodie81

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 300
    Likes: 120
About Me
  • Joined: 16-June 09

Posted 15 November 2012 - 11:18 AM

I am very familiar with the "sunburn" effect. When I was 14 or 15, I desperately wanted to get rid of my acne so I bought a clearasil face wash that contained BP. I had no idea at the time what BP was and I proceeded to to wash my face with this product four or five times a day. Within a few days my face went crimson, dried to a husk and started peeling like crazy which on top of the cystic acne I had all over my face at the time looked very attractive! Not a great experience but at least it taught me the importance of actually doing some research before using a product.

Sounds as though you are already experiencing positive results - just a case of seeing out the side effects and dealing with any potential IB.

Hope it works out for you!

#5 Spotthedifference

Spotthedifference

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 551
    Gallery Images: 42
    Likes: 163
About Me
  • Joined: 07-April 12

Achievements

     

Posted 15 November 2012 - 12:02 PM

Ouch! I'm glad you managed to recover from it.

Thankyou Posted Image These are my results after three days:

Posted Image

Posted Image

Edited by Spotthedifference, 15 November 2012 - 12:09 PM.


#6 Bodie81

Bodie81

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 300
    Likes: 120
About Me
  • Joined: 16-June 09

Posted 15 November 2012 - 04:11 PM

Wow, the acne you had before was very mild anyway but in just three days you can really spotthedifference (sorry for the pun)!

The redness is not that bad and will soon fade once your skin gets used to the BP.

#7 Spotthedifference

Spotthedifference

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 551
    Gallery Images: 42
    Likes: 163
About Me
  • Joined: 07-April 12

Achievements

     

Posted 16 November 2012 - 04:19 PM

Haha, it's alright, my username was a pun on acne anyway! Nice one. Posted Image It's gotten worse today but my acne is pretty much non existent at the moment.

#8 jlandin1986

jlandin1986

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 1
About Me
  • Joined: 04-March 13

Posted 05 March 2013 - 12:36 AM

Did you experience burning the moment you put the BP on your face? I'm experiencing it after I apply my moisturizer afterwards..